Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 34, NWS Charleston, SC

April 22, 2011

NWS Charleston, SC issued this small craft advisory at Apr 22, 2011, 12:28 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 12:28 AM EDT (04:28 UTC)
Expired
Apr 22, 2011, 6:33 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WHUS72 KCHS 220428
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 AM EDT FRI APR 22 2011

AMZ330-221230-
/O.NEW.KCHS.SC.Y.0034.110422T0428Z-110422T1500Z/
CHARLESTON HARBOR-
1228 AM EDT FRI APR 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
2 follow-up statements
828 
WHUS72 KCHS 220755
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT FRI APR 22 2011

AMZ330-221500-
/O.CON.KCHS.SC.Y.0034.000000T0000Z-110422T1500Z/
CHARLESTON HARBOR-
355 AM EDT FRI APR 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
860 
WHUS72 KCHS 221033
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
633 AM EDT FRI APR 22 2011

AMZ330-221145-
/O.CAN.KCHS.SC.Y.0034.000000T0000Z-110422T1500Z/
CHARLESTON HARBOR-
633 AM EDT FRI APR 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

33

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 11:12 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 21, 11:12 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 PM EDT THU APR 21 2011

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE AREA TONIGHT INTO FRIDAY BEFORE
DISSIPATING. ATLANTIC HIGH PRESSURE WILL REGAIN CONTROL SATURDAY
THROUGH THE EARLY OR MIDDLE PART OF NEXT WEEK. A WEAK COLD FRONT
COULD APPROACH NEXT WEDNESDAY NIGHT OR THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATE EVENING UPDATE...MUCH OF THE AREA...PARTICULARLY N OF THE
SAVANNAH RIVER...HAS BEEN WORKED OVER BY EVENING PULSE/SEABREEZE
CONVECTION. HRRR AND NSSL WRF MODELS DEPICT CALMING CONDITIONS
WHICH MAKES SENSE GIVEN GENERALLY LOWER DEWPOINTS IN THE LOW-MID
60S AND TEMPS DOWN TO THE UPR 60S AND LWR 70S. IN ADDITION...WINDS
HAVE SHIFTED TO EASTERLY BEHIND THE COLD FRONT WHICH HAS DROPPED
TO NEAR THE ALTAMAHA RIVER. THIS WILL ALLOW MORE STABLE MARINE AIR
TO INFILTRATE THE AREA...SO WITH THE NIGHTLY INVERSION SETTING UP
AM NOT EXPECTING MUCH IN THE WAY OF PRECIP THROUGH THE REMAINDER
OF THE NIGHT. ACTIVITY PUSHING IN FROM THE SW OVER THE FAR SRN
PORTION OF THE CHS CWFA HAS SHOWN SIGNS OF WEAKENING AS IT RUNS
INTO THE MORE STABLE AIR...SO WILL KEEP HIGHEST POPS THROUGH THE
EARLY MORNING HOURS IN THAT REGION. THE REST OF THE AREA SHOULD
STAY DRY...ALTHOUGH CANNOT RULE OUT ISOLD SHWRS/TSTMS THROUGH THE
OVERNIGHT HOURS. TEMPS ARE ALSO NOT EXPECTED TO DROP OFF MUCH MORE
FROM CURRENT VALUES...AND COULD EVEN RISE A FEW DEGREES BEFORE
STABILIZING IN THE LOW-MID 60S OVERNIGHT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A WEAK WEDGE OF HIGH PRESSURE IS EXPECTED TO SETTLE OVER SOUTHERN SC
FRIDAY MORNING. DEEP MOISTURE WILL POOL ACROSS THE AREA BUT THE BEST
ISENTROPIC LIFT IS PROGGED TO REMAIN ACROSS NORTHERN AREAS AND MORE
INTO THE SC MIDLANDS AND PEE DEE REGION. EXTENSIVE CLOUD COVER WILL
PERSIST AT LEAST DURING THE MORNING BUT SOME THINNING IS POSSIBLE
DURING THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA. DURING
THE MORNING WE ONLY KEPT SOME SLIGHT CHANCE POPS ACROSS NORTHERN
ZONES WITH SLIGHT CHANCE POPS EXPANDING SOUTHWARD DURING THE
AFTERNOON DUE TO THE POSSIBILITY OF SEABREEZE CONVERGENCE. FOR HIGHS
WE WENT A DEGREE OR TWO ABOVE GUIDANCE...ESPECIALLY IN SOUTHEAST GA
WHERE CONSIDERABLE SUNSHINE IS POSSIBLE.

THE 850 MB RIDGE WILL STRENGTHEN ACROSS THE SOUTHEAST STATES AND
ALLOW BERMUDA HIGH PRESSURE TO BUILD AT THE SURFACE. CONSIDERABLE
MID-LEVEL SUBSIDENCE SHOULD PRECLUDE MUCH OF A RAINFALL THREAT
THROUGH MIDDAY SUNDAY. WE ADDED A SLIGHT CHANCE POP ACROSS INTERIOR
SOUTHEAST GA SUNDAY AFTERNOON WHERE IT APPEARS ENOUGH LOW-LEVEL
INSTABILITY WILL COINCIDE WITH WEAKENING MID-LEVEL CAPPING. TEMPS
WILL BE BACK WELL ABOVE NORMAL BOTH SATURDAY AND SUNDAY. WE WENT
WITH HIGHS CLOSE TO THICKNESS VALUES AS THIS METHOD HAS BEEN DOING
MUCH BETTER THAN GUIDANCE RECENTLY. THIS YIELDS UPPER 80S FOR HIGHS
BOTH DAYS WITH LOWS IN THE LOW/MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WHILE THE RIDGING ALOFT WILL GRADUALLY BREAK DOWN DURING THE EARLY
AND MIDDLE PART OF NEXT WEEK...THE SURFACE AND LOW LEVEL RIDGE WILL
HOLD FIRM UNTIL TUESDAY OR WEDNESDAY. AT THAT TIME A DEEPENING
TROUGH LOOKS TO DEVELOP OVER THE CENTRAL STATES. IN RESPONSE AN AREA
OF SURFACE LOW PRESSURE WILL FORM OVER THE SOUTHERN PLAINS TUESDAY
AND SHIFT NE INTO THE OHIO VALLEY WEDNESDAY...AND INTO THE NE
STATES OR SE CANADA THURSDAY. AN ASSOCIATED COLD FRONT TRAILING FROM
THE LOW WILL PUSH INTO THE AREA LATE WEDNESDAY OR THURSDAY.

THE LACK OF SIGNIFICANT TRIGGERS AND DEEP MOISTURE WILL ALLOW US TO
MAINTAIN RAIN FREE CONDITIONS THROUGH TUESDAY...BUT DEPENDENT UPON
HOW MUCH GULF MOISTURE IS ABLE TO MAKE IT INTO THE AREA AHEAD OF THE
COLD FRONT...WE ARE LOOKING FOR AT LEAST SLIGHT CHANCE TO CHANCE
POPS IN ASSOCIATION WITH THE NEXT COLD FRONT.

ALTHOUGH UPPER HEIGHTS WILL BEGIN TO LOWER NEXT WEEK...850 MB TEMPS
CHANGE LITTLE. THUS WE WILL CONTINUE TO SHOW TEMPS ABOVE NORMAL
THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
CONVECTION HAS WANED SIGNIFICANTLY THROUGH THE LAST COUPLE OF
HOURS SO AM ABLE TO RUN WITH PRECIP-FREE CONDITIONS AT BOTH
TERMINALS THROUGH THE REST OF THE OVERNIGHT HOURS. AM CONCERNED
THAT LOW STRATUS COULD IMPACT EITHER TERMINAL...PARTICULARLY KCHS
WHERE RAINFALL WAS MUCH MORE PREVALENT...SO WILL NEED TO SEE IF
MORE PERSISTENT IFR CONDITIONS FOR CEILINGS WILL BE NEEDED IN THE
NEXT SET OF ROUTINE TAFS.

DEEP MOISTURE WILL REMAIN OVER THE REGION THROUGH FRIDAY WITHIN
THE INLAND HIGH PRESSURE WEDGE...AND EXPECT AT LEAST VFR CEILINGS
TO LINGER INTO FRIDAY AFTERNOON. ISOLD SHWRS/TSTMS POSSIBLE FOR
FRI AFTN BUT IT IS TOO EARLY TO DETERMINE COVERAGE OR PINPOINT IF
THEY WILL HIT THE TERMINALS SO WILL KEEP THINGS OPTIMISTIC.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE FOR A PERIOD OF
MVFR OR LOWER CONDITIONS AROUND DAYBREAK IN LOW STRATUS/FOG EACH
MORNING THROUGH MONDAY. SHRA AND/OR TSRA MAY ALSO IMPACT THE
TERMINALS FRIDAY AFTERNOON WITH A PERIOD OF MVFR/IFR VSBYS AND/OR
CIGS. OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
AS THE COLD FRONT HAS DROPPED S THROUGH THE WATERS THIS
EVENING...WINDS HAVE SWUNG AROUND TO E AND ENE WHERE THEY WILL
STAY THROUGH THE REST OF THE OVERNIGHT HOURS. A SURGE OF STRONGER
WINDS WILL COME DOWN THE COAST...MAKING IT AS FAR S AS THE
SAVANNAH RIVER BEHIND THE FRONT...WITH SPEEDS INCREASING TO ARND
15 KT AND POSSIBLY UP TO 20 KT. MODEL GUIDANCE AND UPSTREAM BUOYS
AND SHORELINE OBS KEEP CONDITIONS BELOW SCA LEVELS SO HAVE DONE
THE SAME FOR THE CHS MARINE ZONES. SEAS WILL ALSO REMAIN BELOW SCA
THRESHOLDS OVERNIGHT.

A WEAK HIGH PRESSURE WEDGE WILL RESULT IN E TO ENE WINDS ON FRIDAY
BUT THE LATEST GUIDANCE INDICATES THE PINCHING WILL BE RATHER
MINIMAL SO ONLY A MODEST BUILDING OF SEAS IS EXPECTED. ONSHORE FLOW
WILL PREVAIL SATURDAY THROUGH TUESDAY AS BERMUDA HIGH PRESSURE
BUILDS ACROSS THE WESTERN ATLANTIC. NO FLAGS ANTICIPATED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Apr 21, 4:01 AM EDT, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT THU APR 21 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-220900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
401 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 21, 8:03 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 SE SHADOWMOSS         32.83N  80.06W
04/21/2011  E1.00 INCH       CHARLESTON         SC   PUBLIC

            QUARTER SIZED HAIL REPORTED ALONG GLEN OAKS COURT.

&&

EVENT NUMBER CHS1100350

JPC
Local storm report, Apr 21, 8:06 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 NW CHARLESTON         32.79N  79.96W
04/21/2011  E1.00 INCH       CHARLESTON         SC   PUBLIC

            QUARTER SIZED HAIL REPORTED AT JOHNSON HAGOOD STADIUM.

&&

EVENT NUMBER CHS1100351

JPC
Local storm report, Apr 21, 8:14 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             7 NNE SUMMERVILLE       33.11N  80.12W
04/21/2011  E1.00 INCH       BERKELEY           SC   PUBLIC

            QUARTER SIZED HAIL REPORTED IN CANE BAY PLANTATION.

&&

EVENT NUMBER CHS1100352

JPC
Local storm report, Apr 21, 8:20 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 NW WEST ASHLEY        32.81N  80.02W
04/21/2011  E1.75 INCH       CHARLESTON         SC   PUBLIC

            GOLF BALL SIZED HAIL REPORTED ALONG RAUL WALLENBERG
            BLVD.

&&

EVENT NUMBER CHS1100353

JPC
Special weather statement, Apr 21, 8:28 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT THU APR 21 2011

SCZ042-047-048-051-220100-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
828 PM EDT THU APR 21 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...HAMPTON
AND JASPER COUNTIES THROUGH 900 PM EDT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GILLISONVILLE...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLARENDON...COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...GRAYS...
MCPHERSONVILLE...POCOTALIGO AND SHELDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3266 8069 3245 8078 3256 8110 3272 8105
TIME...MOT...LOC 0028Z 298DEG 16KT 3260 8098
Local storm report, Apr 21, 11:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 S SHADOWMOSS          32.84N  80.07W
04/21/2011  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            QUARTER SIZED HAIL REPORTED ALONG BAYHILL DRIVE.

&&

EVENT NUMBER CHS1100354

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:22 PM EDTSpecial Marine WarningCHS53 min
Apr 22, 1:04 PM EDTSpecial Marine WarningCHS116 min
Apr 22, 4:17 PM EDTSpecial Weather StatementCHSBulloch28 min
Apr 22, 4:50 PM EDTSpecial Weather StatementCHSEffingham25 min
Apr 22, 5:00 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham45 min
Apr 22, 5:30 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
Apr 21, 8:28 PM EDTSpecial Weather StatementCHSJasper32 min
Apr 21, 8:34 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper56 min
Apr 22, 3:06 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester105 min
Apr 22, 3:45 PM EDTSpecial Weather StatementCHSJasper30 min
Apr 22, 4:12 PM EDTSpecial Weather StatementCHSJasper33 min
Apr 22, 4:37 PM EDTSpecial Weather StatementCHSJasper23 min
Apr 22, 6:13 PM EDTSpecial Weather StatementCHSJasper32 min

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.